Alert archive / Georgia / Special Weather Statements in 2012

Special Weather Statement, NWS Atlanta, GA

December 12, 20127 counties in Georgia

NWS Atlanta, GA issued this special weather statement at Dec 12, 2012, 6:49 PM EST for 7 counties in Georgia. It was in force for 41 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Dec 12, 2012, 6:49 PM EST (23:49 UTC)
Expired
Dec 12, 2012, 7:30 PM EST
In force
41 min
Issued by
NWS Atlanta, GA

Counties Bleckley County, GA, Dooly County, GA, Houston County, GA, Macon County, GA, Peach County, GA, Pulaski County, GA, Twiggs County, GA

The radar

The Robins AFB radar (KJGX), 50 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 11.8 hours before the alert went out and 143 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2012-12-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2012-12-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 62 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1382 m above ground
0-6 km bulk shear
72 kt
0-1 km storm-relative helicity
62 m²/s²
0-3 km storm-relative helicity
169 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

135 
WWUS82 KFFC 122349
SPSFFC

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EST WED DEC 12 2012

GAZ083-093>096-104>108-130030-
649 PM EST WED DEC 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WILCOX...TWIGGS...SUMTER...PULASKI...PEACH...MACON...BLECKLEY...
CRISP...DOOLY AND HOUSTON COUNTIES UNTIL 730 PM EST...

AT 641 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM OGLETHORPE TO GEORGIA VETERANS MEMORIAL
STATE PARK...MOVING NORTHEAST AT 50 MPH.

ALTHOUGH HAIL WILL NOT BE LARGE...IT COULD BE HEAVY AT TIMES 
CREATING A HAZARD TO DRIVING. IN ADDITION...WIND GUSTS OF 40 MPH ARE 
LIKELY AS THESE STORMS MOVE ACROSS 
WILCOX...TWIGGS...SUMTER...PULASKI...PEACH...MACON...BLECKLEY...CRISP
 DOOLY AND HOUSTON COUNTIES THROUGH 730 PM EST. SOME LOCATIONS IN 
THE PATH OF THESE STORMS INCLUDE FORT EARLY...GEORGIA VETERANS 
MEMORIAL STATE PARK...RAINES...FLINT RIVER 
WMA...DRAYTON...WHITEWATER STATE 
PARK...BARTLETT...MONTEZUMA...OGLETHORPE...CORDELE...FIVE 
POINTS...LILLY...DOOLING...BYROMVILLE AND WINCHESTER.

&&

LAT...LON 3184 8394 3207 8396 3233 8413 3269 8370
      3266 8360 3270 8361 3273 8359 3262 8326
      3227 8334 3225 8337 3223 8335 3220 8336
      3184 8391
TIME...MOT...LOC 2347Z 225DEG 44KT 3231 8401 3213 8389
          3197 8388

$$

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Dec 12, 3:00 PM EST, 3 hours 49 minutes earlier.

Area forecast discussion, Dec 12, 3:00 PM EST, 3 hours 49 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
300 PM EST WED DEC 12 2012

.SHORT TERM /TONIGHT THROUGH THURSDAY NIGHT/...
A STRONG UPPER DISTURBANCE WILL PUSH ACROSS THE STATE THIS EVENING
...WITH EXPECTED CLEARING IN ITS WAKE. CURRENT SATELLITE SHOWS A
DENSE SHIELD OF MID AND HIGH CLOUDS ACROSS MOST OF THE STATE WITH A
CLEARING LINE ALREADY NOTED OVER NW AND WEST CENTRAL GA. AREA RADARS
SHOW A RATHER LARGE AREA OF LIGHT TO MODERATE RAINS OVER THE SW
ZONES...MAINLY EAST OF AN AMERICUS TO MACON TO WARRENTON LINE.
ALTHOUGH SOME PATCHES OF MID CLOUDS AND LIGHT RAIN COULD DEVELOP
JUST ABOUT ANYWHERE AS THE STRONG UPPER VORT MAX TRAVERSES THE AREA
THIS EVENING... EXPECT AN OVERALL CLEARING FROM WEST TO EAST THROUGH
THE EVENING AND EARLY THURSDAY MORNING HOURS. THIS WILL MAKE LOWS A
BIT TRICKY AGAIN TONIGHT WITH SOME UNCERTAINTY ON TIMING. FOR NOW...
WILL LEAN TOWARD THE COOLER LOWS NORTH AND WEST AND WARMER EAST TO
SE TO BETTER ALIGN WITH EXPECTED CLEARING TRENDS OVERNIGHT.
OTHERWISE... MODELS ARE IN GOOD AGREEMENT WITH A COOL DOME OF HIGH
PRESSURE DOMINATING THURSDAY AND THURSDAY NIGHT... RESULTING IN DRY
CONDITIONS AND NEAR SEASONAL TEMPERATURES. AS A RESULT...EXPECT
HIGHS ON THURSDAY TO HOLD IN THE 50S WHILE LOWS THURSDAY NIGHT DIP
INTO THE COLD MID AND UPPER 20S NORTH... AND MID AND UPPER 30S
FURTHER SOUTH. /39

.LONG TERM /FRIDAY THROUGH WEDNESDAY/...
ACTIVE SOUTHERN BRANCH THESE PERIODS WITH SEVERAL SYSTEMS PROGGED
TO AFFECT THE AREA. FIRST SYSTEM TO LIFT NE INTO THE CENTRAL PLAINS
FRI/SAT AND CONTINUE INTO THE GREAT LAKES THIS WEEKEND. TRAILING
FRONT WILL PUSH INTO NW GA BUT WILL NOT MAKE MUCH PROGRESS NOR
WILL IT BE ASSOCD WITH MUCH LIFT. WILL HAVE SOME SLT CHC FOR SHRA
BUT MAIN EFFECT WILL SIMPLY BE TO PRIME THE PUMP FOR LATER
PERIODS. NEXT SOMEWHAT WEAKER WAVE PROGGED TO TRACK A LITTLE
FURTHER SOUTH OVER TX AND LA SUNDAY IN FAST MEAN FLOW WITH ASSOCD
STRONG E-W ORIENTED BAROCLINIC ZONE OVER THE SOUTHEASTERN STATES.
HERE IS WHERE 12Z GFS AND 00Z/12Z ECMWF SHOWING TIMING DIFFERENCE
OF WEAK WAVE. LOWER RESOLUTION GFS BRINGS ONE MAIN WAVE THROUGH
THE REGION ON MONDAY WITH SFC LOW PASSING NORTH OF THE STATE.
00Z/12Z ECMWF SHOWS INITIAL WAVE BEING SMALLER/FASTER AND TAKES IT
ACROSS THE AREA LATE SUN...AND BRINGS ANOTHER LARGER/STRONGER WAVE
THROUGH ON TUES. GFS SOLUTION IMPLIES SVR WX THREAT ON MON AND
WHILE ECMWF WOULD BE A LITTLE SOUTH OF CWA ON LATE TUES. WILL HAVE
TO KEEP POPS SPREAD OUT ACROSS THIS TIME PERIOD. HAVE NOT ADDED
TSRA TO FCST YET...BUT ONLY A MATTER OF TIME IF MODELS KEEP THIS
TREND GOING.

MOST SIGNIFICANT THREAT MAY END UP BEING HEAVY RAIN SOMETIME
BETWEEN LATE SUN AND TUES. 12Z GFS REALLY BANGING THIS DRUM WITH
STORM TOTAL AMOUNTS OF 3-5 INCHES PARALLELING I-20. ECMWF HAS
SIMILAR ORIENTATION OF HEAVY RAIN BUT WITH /ONLY/ 1-3 INCHES.
PRIMED MOISTURE AND STRONG E-W ORIENTED BAROCLINIC ZONE ARE THE
KEYS TO THIS POTENTIAL HEAVY RAINFALL EVENT AND UNLESS THEY WEAKEN
OR BECOME DISPLACED SIGNIFICANTLY IN FUTURE MODEL RUNS.

SAFE TO SAY THREAT FOR WINTER PRECIP HAS DIMINISHED WITH LAST 3 OR
4 RUNS OF GFS. SFC AND UPPER LOW STILL PROGGED TO GO NORTH OF CWA.
ECMWF DOES HAVE FURTHER SOUTH TRACK AND UPPER LOW COULD CLOSE OFF
BEFORE REACHING GA IN 12Z RUN. WILL NEED TO CONTINUE TO WATCH
THIS. INITIAL WAVE MOVING THROUGH THE MIDWEST LATE THIS WEEK
SHOULD KEEP ANY COLD AIR MASS AT SFC WELL TO THE NORTH OF THIS
PART OF THE COUNTRY. STAY TUNED.

SNELSON

PREVIOUS LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
/ISSUED AT 329 AM EST WED DEC 12 2012/
BRIEF BREAK IN THE ACTIVE PATTERN AT THE START OF THE LONG TERM WITH
HIGH PRESSURE OVER THE AREA. THE RIDGE AXIS QUICKLY PROPAGATES
EASTWARD INTO THE WEEKEND AS NEXT SYSTEM AND ASSOCIATED BOUNDARY
APPROACHES THE STATE. MODELS...ONCE AGAIN...SIGNIFICANTLY DIFFERENT
THROUGH THE LONG TERM PERIOD...AND HAVE LEANED TOWARDS THE ECMWF DUE
TO ITS RUN TO RUN CONSISTENCY AND OVERALL HANDLING OF THE SYSTEM.
HAVE GONE AHEAD AND STARTED SLIGHT CHANCE TO CHANCE POPS DURING THE
DAY SATURDAY AS FRONT MOVES INTO THE STATE...AND WITH ECMWF
DEVELOPING A SURFACE LOW FEATURE ALONG THE BOUNDARY BY LATE
WEEKEND...HAVE CONTINUED GOOD CHANCE POPS THROUGH EARLY MONDAY.
QUICK BREAK BETWEEN SYSTEMS EXPECTED MONDAY AFTERNOON THROUGH EARLY
TUESDAY AHEAD OF THE NEXT SYSTEM. BOTH GFS AND ECMWF HAVE UPPER
LEVEL LOW PRESSURE TROUGH MOVING INTO MISSISSIPPI AND TENNESSEE
VALLEYS EARLY TUESDAY. MODELS DIFFER SIGNIFICANTLY IN TIMING AND
LOCATION...THOUGH THERE IS SOME AGREEMENT WITH THE LATEST RUNS THAT
THE CENTER OF THE LOW WILL PASS JUST TO OUR NORTH...OR JUST CLIP THE
AREA. GFS STILL ADVERTISING WRAP AROUND MOISTURE AND COOLER
TEMPERATURES COULD RESULT IN SOME WINTER PRECIP...BUT WITH SUCH HIGH
UNCERTAINTY ASSOCIATED WITH THE GFS OVER THE LAST FEW DAYS WITH THIS
SYSTEM...CONTINUE TO SIDE WITH THE EUROPEAN SOLUTION. FOR NOW...HAVE
ONLY INDICATED SHOWERS...WITH CHANCE POPS TUESDAY THROUGH EARLY
WEDNESDAY.

31

&&

.AVIATION...
18Z UPDATE...
EXPECT VFR CONDITIONS TO PERSIST AT MOST TAF SITES... ALTHOUGH
STILL EXPECTING SOME MVFR CIGS TO SPREAD INTO AHN AND MCN FROM THE
SOUTH AND EAST BY LATE AFTERNOON OR EARLY EVENING AS THE UPPER
DISTURBANCE MOVES ACROSS THE STATE. COULD SEE LOW VFR CIGS SPREAD
INTO ATL AND OTHER TAF SITES AT THE SAME TIME...BUT EXPECT THE
LIGHT RAIN FIELD TO BE CONFINED MAINLY TO AHN AND MCN AREAS.
MODELS AGREE ON DISTURBANCE PUSHING EAST OF THE STATE SHORTLY
AFTER MIDNIGHT...WITH GRADUALLY CLEARING THROUGH 10-12Z THU...WITH
HIGH PRESSURE DOMINATED SKC ON TAP FOR THU. NE WINDS AROUND 6-9KTS
EXPECTED THROUGH THE PERIOD.

//ATL CONFIDENCE...18Z UPDATE...
MEDIUM ON CIG HEIGHTS LATE AFTERNOON-EARLY EVENING.
HIGH ON REMAINING ELEMENTS.

39

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          36  56  31  61 /  20   0   0   0
ATLANTA         37  55  37  61 /  10   0   0   0
BLAIRSVILLE     31  55  29  59 /  10   0   0   0
CARTERSVILLE    32  56  29  60 /  10   0   0   0
COLUMBUS        38  58  36  63 /  20   0   0   0
GAINESVILLE     36  56  35  59 /  10   0   0   0
MACON           38  57  33  62 /  40   0   0   0
ROME            32  57  28  61 /  10   0   0   0
PEACHTREE CITY  33  57  28  61 /  10   0   0   0
VIDALIA         44  58  38  63 /  80   0   0   0

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...39
LONG TERM....SNELSON
AVIATION...39
Hazardous weather outlook, Dec 12, 4:38 AM EST, 14 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
438 AM EST WED DEC 12 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-130945-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
438 AM EST WED DEC 12 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA.

.DAY ONE...TODAY AND TONIGHT...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME

SHOWERS WILL CONTINUE TO MOVE NORTHEASTWARD FROM SOUTH GEORGIA AND
SPREAD INTO CENTRAL AND PORTIONS OF NORTH GEORGIA TODAY AS A DISTURBANCE
MOVES OUT OF THE GULF OF MEXICO. RAINFALL AMOUNTS WILL GENERALLY
RANGE FROM 0.50 TO 0.75 INCHES SOUTH AND EAST OF A LINE FROM
COLUMBUS TO MACON TO AUGUSTA...AND NEAR 1 INCH IN THE FAR
SOUTHEAST NEAR VIDALIA. NORTH OF THIS LINE...EXPECT LIGHTER
AMOUNTS BETWEEN 0.10 AND 0.25 INCHES.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY...

A COLD FRONT IS EXPECTED TO MOVE ACROSS THE STATE INTO THE WEEKEND.
INSTABILITY REMAINS LIMITED WITH THIS SYSTEM...AND ONLY EXPECTING
SHOWERS AT THIS TIME. THERE IS STILL SOME UNCERTAINTY WITH THIS
EVENT...AND IT IS POSSIBLE THAT AS THE WEEKEND APPROACHES THE
THUNDER FORECAST MAY CHANGE. STAY TUNED FOR FORECAST UPDATES ON THIS
EVENT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.

In the hours before

Special weather statement, Dec 12, 4:51 PM EST, 1 hour 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
451 PM EST WED DEC 12 2012

GAZ044-053-054-122215-
451 PM EST WED DEC 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL IN COWETA...
FAYETTE AND FULTON COUNTIES UNTIL 515 PM EST...

AT 445 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GRANTVILLE...MOVING NORTHEAST AT 40 MPH
CAPABLE OF PRODUCING SMALL HAIL NEAR PEA SIZE.

&&

LAT...LON 3362 8463 3351 8444 3322 8482 3326 8491
TIME...MOT...LOC 2151Z 218DEG 36KT 3331 8479
Special weather statement, Dec 12, 5:46 PM EST, 1 hour 3 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
546 PM EST WED DEC 12 2012

GAZ001>009-011>016-019>025-027-030>039-041>062-066>075-078>084-
089>096-102>107-130315-
DADE-WALKER-CATOOSA-WHITFIELD-MURRAY-FANNIN-GILMER-UNION-TOWNS-
CHATTOOGA-GORDON-PICKENS-DAWSON-LUMPKIN-WHITE-FLOYD-BARTOW-
CHEROKEE-FORSYTH-HALL-BANKS-JACKSON-MADISON-POLK-PAULDING-COBB-
NORTH FULTON-GWINNETT-BARROW-CLARKE-OCONEE-OGLETHORPE-WILKES-
HARALSON-CARROLL-DOUGLAS-SOUTH FULTON-DEKALB-ROCKDALE-WALTON-
NEWTON-MORGAN-GREENE-TALIAFERRO-HEARD-COWETA-FAYETTE-CLAYTON-
SPALDING-HENRY-BUTTS-JASPER-PUTNAM-HANCOCK-WARREN-TROUP-
MERIWETHER-PIKE-UPSON-LAMAR-MONROE-JONES-BALDWIN-WASHINGTON-
GLASCOCK-HARRIS-TALBOT-TAYLOR-CRAWFORD-BIBB-TWIGGS-WILKINSON-
MUSCOGEE-CHATTAHOOCHEE-MARION-SCHLEY-MACON-PEACH-HOUSTON-BLECKLEY-
STEWART-WEBSTER-SUMTER-DOOLY-CRISP-PULASKI-
546 PM EST WED DEC 12 2012

SOME ISOLATED TO SCATTERED SHOWER DEVELOPMENT MAY INCLUDE BRIEF
PERIODS OF SMALL HAIL OR ICE PELLETS THIS EVENING. ANY HAIL OR ICE
PELLETS SHOULD GENERALLY BE PEA SIZE OR SMALLER. AN ISOLATED
LIGHTNING STRIKE MAY ALSO BE POSSIBLE.
Special weather statement, Dec 12, 6:49 PM EST, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
649 PM EST WED DEC 12 2012

GAZ083-093>096-104>108-130030-
649 PM EST WED DEC 12 2012

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WILCOX...TWIGGS...SUMTER...PULASKI...PEACH...MACON...BLECKLEY...
CRISP...DOOLY AND HOUSTON COUNTIES UNTIL 730 PM EST...

AT 641 PM EST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
STRONG THUNDERSTORMS FROM OGLETHORPE TO GEORGIA VETERANS MEMORIAL
STATE PARK...MOVING NORTHEAST AT 50 MPH.

ALTHOUGH HAIL WILL NOT BE LARGE...IT COULD BE HEAVY AT TIMES
CREATING A HAZARD TO DRIVING. IN ADDITION...WIND GUSTS OF 40 MPH ARE
LIKELY AS THESE STORMS MOVE ACROSS
WILCOX...TWIGGS...SUMTER...PULASKI...PEACH...MACON...BLECKLEY...CRISP
 DOOLY AND HOUSTON COUNTIES THROUGH 730 PM EST. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE FORT EARLY...GEORGIA VETERANS
MEMORIAL STATE PARK...RAINES...FLINT RIVER
WMA...DRAYTON...WHITEWATER STATE
PARK...BARTLETT...MONTEZUMA...OGLETHORPE...CORDELE...FIVE
POINTS...LILLY...DOOLING...BYROMVILLE AND WINCHESTER.

&&

LAT...LON 3184 8394 3207 8396 3233 8413 3269 8370
      3266 8360 3270 8361 3273 8359 3262 8326
      3227 8334 3225 8337 3223 8335 3220 8336
      3184 8391
TIME...MOT...LOC 2347Z 225DEG 44KT 3231 8401 3213 8389
          3197 8388

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Dec 12, 4:51 PM ESTSpecial Weather StatementFFCCoweta24 min

Nearby

Special Weather Statements in Georgia, 2012Every special weather statement in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.